Charles Darwin University

CDU eSpace
Institutional Repository

 
CDU Staff and Student only
 

Relaxation of hot quasi-two-dimensional exitons

Thilagam, A. (1997). Relaxation of hot quasi-two-dimensional exitons. Journal of Luminescence,71(3):245-253.

Document type: Journal Article
Citation counts:
Google Scholar Search Google Scholar

Title Relaxation of hot quasi-two-dimensional exitons
Author Thilagam, A.
Journal Name Journal of Luminescence
Publication Date 1997
Volume Number 71
Issue Number 3
ISSN 0022-2313   (check CDU catalogue open catalogue search in new window)
Start Page 245
End Page 253
Total Pages 9
Place of Publication Netherlands
Publisher Elsevier Science
HERDC Category C1 - Journal Article (DEST)
Abstract A theory of the relaxation of hot quasi-two-dimensional excitons in quantum wells is presented. Based on this theory, we derive analytical expressions for the decay rates of excitons as functions of the initial exciton momentum. We take into account the penetration of electron and hole wave functions into the barrier region, an effect which becomes increasingly significant at narrow well widths. Decay rates are calculated for well widths ranging from 25 to 150 Å at low temperatures for GaAs/Al0.3Ga0.7As single quantum wells. Our results indicate a notable increase of the decay rates with the initial momentum of excitons. Our results also show that the decay probabilities of the heavy-hole excitons are higher than that of the light-hole excitons at a fixed temperature and exciton energy. Good agreement is obtained when we compare the calculated results with available experimental data.
DOI http://dx.doi.org/10.1016/S0022-2313(96)00120-2   (check subscription with CDU E-Gateway service for CDU Staff and Students  check subscription with CDU E-Gateway in new window)
 
Versions
Version Filter Type
Access Statistics: 32 Abstract Views  -  Detailed Statistics
Created: Fri, 12 Sep 2008, 08:35:25 CST by Administrator